Hail, Callaway
- When
- May 11, 3:09 PM CST
- Where
- Callaway County, Fulton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.850, -91.933
The County Sheriff reported hail up to golfball size.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 2:10 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT WED MAY 11 2005 .DISCUSSION... IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST INTO CNTRL IL. TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY. LOOKS LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE WHAT EVOLVES. DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW SHORT WAVES LIFTING NEWD IN FRONT OF IT. SOME STORMS WILL BE SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION WILL BE VERY EFFICIENT. TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 315 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 4 S MIDWAY 38.93N 92.45W
05/11/2005 0.88 INCH BOONE MO TRAINED SPOTTER
0344 PM HAIL OLD MINES 38.02N 90.77W
05/11/2005 1.00 INCH WASHINGTON MO TRAINED SPOTTER
0344 PM HAIL HALLSVILLE 39.12N 92.22W
05/11/2005 2.75 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL NW COLUMBIA 38.95N 92.33W
05/11/2005 0.88 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 10 NW FULTON 38.96N 92.08W
05/11/2005 1.00 INCH CALLAWAY MO COUNTY OFFICIAL
QUARTER SIZE HAIL 1 MILE SOUTH OF MILLERSBURG
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 0.88 INCH BOONE MO COUNTY OFFICIAL
0359 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 0.75 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL RICHWOODS 38.17N 90.83W
05/11/2005 0.75 INCH WASHINGTON MO AMATEUR RADIO
SMALL LIMBS DOWNED BY STRONG WINDS ALSO
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL FULTON 38.85N 91.95W
05/11/2005 1.75 INCH CALLAWAY MO COUNTY OFFICIAL
&&
CVKINGThe St Louis radar (KLSX), 110 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 hail. Local standard time, as filed.
The County Sheriff reported hail up to golfball size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446873.